Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Kaletra
Apr 1, 2006

I have had a problem tollerating many of the hiv meds.I have had severe reactions most all of them. My Doc finally found a regemine that works(truvada and Kaletra) the manufacturer of kaletra capsules changed it to tablet form ever since i have been having the bad reactions constant diarea i have not had a solid bm in 8 weeks and i taste medecine like i chewed it instead of swallowing it and my lips go numb. does anyone else have this problem and do you know if the old Kaletra capsules are available? I desperately need the old Kaletra back as I am miserable! Is there hope for me ?

Response from Dr. Young

Thanks for your post.

As I understand the situation, Abbott Laboratories is discontinuing the production of Kaletra (lopinavir/ritonavir) capsules in favor of the tablet formulation. The street talk (as scientific as it is) is that the new formulation is somewhat better tolerated, but clearly this isn't your situation.

If your having intolerable side effects from the new formulation, I'm afraid you may be out of luck, with regard to getting a long-term supply of the older capsules. A switch to an alternate protease inhibitor might be in your future, but I'd speak to your doctor about alternatives.

Good luck, BY



Previous
advice
Next
Learned some things...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement